MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036126200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the coil embolization procedure with a double catheter technique, the physician placed two coils into the aneurysm and attempted to detach the coil with the detachment system.However, one of the coils was detached into the aneurysm, but the detachment system was not able to detect the subject coil delivery wire and could not be detached into the aneurysm.The physician replaced the detachment system with another one and attempted to detach the subject coil, but still, the issue remains.On withdrawing the subject coil from the patient's anatomy, resistance was felt inside the microcatheter due to this the subject coil was prematurely detached inside the microcatheter.Further, the physician pushed the subject coil into the aneurysm by the delivery wire.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.No visual or functional inspection was performed due to product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer was after the subject coil was placed it failed to detach, the coil was then retracted from the catheter but due to resistance encountered the coil prematurely detached inside the catheter.In the follow-up gfe questions it was reported that the device was prepared as per the dfu, that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient, and that continuous flush was set up and maintained during the procedure.While there are a number of potential causes for the as reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13873573
Report Number3008881809-2022-00135
Device Sequence Number11935212
Product Code HCG
UDI-Device Identifier07613327004625
UDI-Public07613327004625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberM0036126200
Device Catalogue NumberM0036126200
Device Lot Number23136046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT SYSTEM (STRYKER)
Patient SexUnknown